| Model Number |
G13539 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/14/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that during a neuro angiography, the distal tip of the radiopaque band of two flexor shuttle tibial guiding sheaths with the same lot number was observed to be incorrectly marked.The patient did not require any additional procedures due to this occurrence. according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Corrected information: per information received on 16jan2018, four devices (lot 8185792) had incorrectly marked radiopaque bands.One of the four devices was reported to have been discarded.The distal tip of the two opened devices was ballooned as usual; however, the balloons deployed abnormally.At this point, the radiopaque bands were observed to be incorrectly marked.Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.Imaging provided showed the radiopaque band was not at the distal tip but a significant distance from the distal tip.One used and two unused flexor shuttle tibial guiding sheaths were returned for evaluation.The length of the sheaths, and the distance from the distal edge of the radiopaque marker band to the distal tip of the sheaths were measured.The radiopaque band was confirmed to not be in the correct position.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were two other reported complaints for this lot number.Per manufacturing quality control documentation, "ensure presence and correct positioning of radiopaque band at distal end of coil or braid." based on the information provided, examination of the returned product, and the results of our investigation, the root cause of this event was determined to be manufacturing operator related as the sheath tip was improperly cut during manufacturing of the device.Appropriate measures have been initiated to address this failure mode.A risk assessment was performed, and the appropriate personnel have been notified.Monitoring will continue to be performed for similar complaints.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: b3, d1, d4, d10, g3, h8, h10 g3-pma/510(k) = k142819 this mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Event summary it was reported that during a neuro angiography, the distal tip of the radiopaque band of two flexor shuttle tibial guiding sheaths with the same lot number was observed to be incorrectly marked.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation a review of the complaint history, drawings, dimensional verification, device history record, documentation, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.Imaging provided showed the radiopaque band was not at the distal tip but a significant distance from the distal tip.One used and two unused flexor shuttle tibial guiding sheaths were returned for evaluation.The length of the sheaths, and the distance from the distal edge of the radiopaque marker band to the distal tip of the sheaths were measured.The radiopaque band was confirmed to not be in the correct position.A document-based investigation was performed.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were two other reported complaints for this lot number.Per manufacturing quality control documentation, "ensure presence and correct positioning of radiopaque band at distal end of coil or braid." based on the information provided, examination of the returned product, and the results of our investigation, the root cause of this event was determined to be manufacturing operator related as the sheath tip was improperly cut during manufacturing of the device.Field action was implemented for ksaw-6.0-38-80-rb-shtl-hc lot 8185792 in response to this issue.Additionally, the quality control operator responsible for inspecting the devices from this lot was retrained to relevant procedures.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.